MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ADULT LOPEZ VALVE®

C.R. BARD, INC. (COVINGTON) -1018233 ADULT LOPEZ VALVE®
Catalog Number 0056000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the lopez valve was opening up and would not stay closed.
 
Additional Manufacturer Narrative
Received 1 used (b)(6) with the original unit packaging.The reported event was unconfirmed.During the visual inspection, it was observed that the handle was in open position and the red cap was assembled in the lopez valve.The cap and lopez valve were inspected for deformities, damages and cracks and no defects were observed that could have contributed with the defect reported.Per the functional evaluation, the handle was turned to the off position and it was observed that the handle closed correctly.The outside diameter of the connector of the lopez valve and inner diameter of the cap of the valve were measured and were found within specification.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "attach medication port cap to side ¿c¿.Turn valve to position one and attach ng tube to side ¿b¿.Push together firmly.For suction, attach suction tube to side ¿a¿ and push together firmly.If connection to a male connector is desired, attach universal adapter to side ¿a¿.Insert male connector into adapter, and push together firmly.To administer medication, remove and store medication port cap in valve turn handle.Attach syringe to sideport, push and twist until tight and turn valve to position four.Flush valve per facility protocol following administration.Return valve to position one when complete to avoid leakage.Fluid path is open when arrow indicators are aligned with luer connections.Off handle indicates closed port." (b)(4).
 
Event or Problem Description
It was reported that the lopez valve was opening up and would not stay closed.

Brand Name
ADULT LOPEZ VALVE®
Common Device Name
LOPEZ VALVE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6875203
Report Number1018233-2017-04859
Device Sequence Number16307739
Product Code KNT
UDI-Device Identifier00801741052361
UDI-Public(01)00801741052361
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K915171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 10/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2022
Device Catalogue Number0056000
Device Lot NumberNGBP0409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1